Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 31, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 5, 2020, 8:11 PM CST for 4 counties in Tennessee. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 5, 2020, 8:11 PM CST (02:11 UTC)
- Expired
- Feb 5, 2020, 8:45 PM CST
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cumberland County, TN, Fentress County, TN, Overton County, TN, Putnam County, TN
The radar
The Nashville radar (KOHX), 139 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 5, 8:13 PM CST | TSTM WND DMG | 4 Nnw Pleasant Hill, TN | TREES DOWN ON COW PEN RD IN MAYLAND |
| Feb 5, 8:14 PM CST | TSTM WND DMG | 3 Ne Baker Crossroads, TN | TREE FELL ON HOUSE ON CRESTON RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 481 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
215
WUUS54 KOHX 060211
SVROHX
TNC035-049-133-141-060245-
/O.NEW.KOHX.SV.W.0031.200206T0211Z-200206T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
811 PM CST Wed Feb 5 2020
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southeastern Overton County in Middle Tennessee...
Cumberland County in Middle Tennessee...
Southeastern Putnam County in Middle Tennessee...
Southern Fentress County in Middle Tennessee...
* Until 845 PM CST.
* At 811 PM CST, a severe thunderstorm was located 10 miles west of
Crossville, moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Crossville, Fairfield Glade, Monterey, Crab Orchard, Pleasant Hill,
Grimsley, Lake Tansi, Cumberland Mountain State Park, Slate
Springs, Indian Rock Lake and Clarkrange.
This includes Interstate 40 between mile markers 295 and 340.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3583 8477 3576 8492 3575 8503 3577 8525
3579 8527 3582 8524 3591 8521 3592 8525
3598 8526 3599 8531 3603 8531 3604 8534
3618 8538 3638 8469 3630 8480 3629 8487
3621 8491 3615 8491 3600 8472 3591 8468
TIME...MOT...LOC 0211Z 246DEG 50KT 3596 8523
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
BarnwellWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 5, 7:30 PM CST, 41 minutes earlier.
Area forecast discussion, Feb 5, 7:30 PM CST, 41 minutes before
Area Forecast Discussion National Weather Service Nashville TN 730 PM CST Wed Feb 5 2020 .UPDATE... FOR MESOSCALE DISCUSSION... && .MESOSCALE DISCUSSION... Main line of storms extends from Auburntown to Manchester. Looking at a comparison of 23z and 00z instability parameters along and in advance of that aforementioned line, we see a decrease in instability levels. Helicity values, and surface capes are slowly decreasing. Showalter are slowly increasing. LAL shows a slow decrease in frequency and coverage as well. The main sfc low is now over central MS. The event looks as though it will unfold toward more of a flood threat across our Plateau. As the sfc low moves across the area later tonight, rainfall in our east may intensify once again. The flood watch still looks good at this point. As for the tor watch, we will continue to slowly clear the counties from west to east across our far south. && .PREV DISCUSSION.../ISSUED / FXUS64 KOHX 052349 AFDOHX Area Forecast Discussion National Weather Service Nashville TN 549 PM CST Wed Feb 5 2020 UPDATE... FOR MESOSCALE DISCUSSION... && .AVIATION... 00Z TAF DISCUSSION. Stationary frontal boundary currently draped from sw-ne across the mid state. Latest sfc analysis places a surface low near Tupelo MS. This feature will ride northeastward overnight and bring an increasing threat of heavy rainfall. Additionally, thunderstorm activity will also be possible along and to the southeast of the sfc low track. Rainfall will be heavy at times across southern middle TN and the central and southern Plateau. Therefore, the CSV area could experience some tstm activity with the potential for higher wind gusts. Further northwest across the remaining taf sites, these areas will be to the northwest of the low track. Thus, tstm activity is less likely. However, some heavier rainfall will still be possible for the BNA and MQY areas. Otw, look for cloudiness and shower activity to persist through the day on Thursday. Beyond the 24 hr taf period, look for the potential for some snowfall on Thursday night. && .PRELIMINARY POINT TEMPS/POPS... Nashville 46 48 33 41 34 / 90 40 40 10 20 Clarksville 40 42 31 40 32 / 80 30 40 10 20 Crossville 57 60 31 37 28 / 100 80 60 20 20 Columbia 47 49 32 43 34 / 90 50 40 10 20 Lawrenceburg 50 50 33 43 34 / 90 70 40 10 20 Waverly 41 43 30 42 33 / 90 30 40 10 20 && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Thursday morning for Bedford-Cannon-Clay- Coffee-Cumberland-Davidson-De Kalb-Fentress-Giles-Grundy-Jackson- Lawrence-Lewis-Macon-Marshall-Maury-Overton-Pickett-Putnam- Robertson-Rutherford-Smith-Sumner-Trousdale-Van Buren-Warren- Wayne-White-Williamson-Wilson. && DISCUSSION......21 AVIATION........21
Hazardous weather outlook, Feb 5, 10:54 AM CST, 9 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 1054 AM CST Wed Feb 5 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-061700- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1054 AM CST Wed Feb 5 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight. A Flood Watch is in effect for portions of Middle Tennessee through Noon Thursday. Moderate to heavy rain will continue this afternoon into tomorrow morning, with an additional 1 to 3 inches of rain expected. Localized flooding of roads, low lying areas, and rivers and streams is possible. Strong to severe storms will be possible between 2 and 9 pm CST for areas of Middle TN south of I-40. A few storms may contain winds of 50-60 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Light rain may mix with light snow Thursday night into early Friday morning. A dusting of snow is possible on elevated surfaces in the Upper Cumberland and on the Cumberland Plateau, but no accumulation is expected elsewhere. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested for this afternoon and evening across southern and eastern Middle Tennessee due to the potential for flooding and a few severe storms. 27
In the hours before
Special weather statement, Feb 5, 7:20 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Nashville TN
720 PM CST Wed Feb 5 2020
TNZ032-063>065-078-080-060200-
Putnam TN-Cannon TN-Van Buren TN-De Kalb TN-Warren TN-White TN-
720 PM CST Wed Feb 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR DE KALB...VAN BUREN...NORTHERN
WARREN...WHITE...SOUTHERN PUTNAM AND CANNON COUNTIES UNTIL 800 PM
CST...
At 719 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Woodbury, moving east at 65 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Cookeville, McMinnville, Sparta, Smithville, Woodbury, Spencer,
Monterey, Doyle, Auburntown, Centertown, Hamptons Crossroads, Bakers
Crossroads, Virgin Falls State Natural Area, Burgess Falls State
Park, Rock Island State Park and Fall Creek Falls State Park.
This includes Interstate 40 between mile markers 294 and 301.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1100 PM CST for Middle
Tennessee.
LAT...LON 3580 8525 3579 8527 3576 8527 3572 8527
3567 8532 3565 8598 3566 8599 3565 8600
3565 8606 3595 8615 3597 8608 3596 8602
3598 8602 3618 8527 3603 8525 3596 8526
3591 8524 3584 8523
TIME...MOT...LOC 0119Z 258DEG 58KT 3573 8595
BarnwellLocal storm report, Feb 5, 7:38 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
738 PM CST WED FEB 05 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM FLASH FLOOD JAMESTOWN 36.43N 84.94W
02/05/2020 FENTRESS TN LAW ENFORCEMENT
NUMEROUS ROAD CLOSURES ACROSS THE COUNTY.
&&
EVENT NUMBER OHX2000058
21Local storm report, Feb 5, 7:42 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
742 PM CST WED FEB 05 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM FLASH FLOOD 5 W LIVINGSTON 36.39N 85.42W
02/05/2020 OVERTON TN LAW ENFORCEMENT
NUMEROUS ROAD CLOSURES ACROSS MAINLY THE WESTERN HALF
OF THE COUNTY.
&&
EVENT NUMBER OHX2000059
21Local storm report, Feb 5, 8:07 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
807 PM CST WED FEB 05 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM FLASH FLOOD LAWRENCEBURG 35.25N 87.34W
02/05/2020 LAWRENCE TN EMERGENCY MNGR
WATER RESCUE ON JAP RD. UNCONFIRMED REPORT OF PEOPLE
TRAPPED IN A VEHICHLE.
&&
EVENT NUMBER OHX2000060
21Local storm report, Feb 5, 8:09 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
809 PM CST WED FEB 05 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD 6 SW LIVINGSTON 36.33N 85.40W
02/05/2020 OVERTON TN FIRE DEPT/RESCUE
MAN WAS RESCUED ON HARDYS CHAPEL RD AFTER DRIVING OFF
ROAD INTO WATER.
&&
EVENT NUMBER OHX2000061
SHLocal storm report, Feb 5, 8:11 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
811 PM CST WED FEB 05 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM FLASH FLOOD 3 SW MURFREESBORO 35.82N 86.43W
02/05/2020 RUTHERFORD TN TRAINED SPOTTER
WATER RESCUE...BOTTOM FLOOR OF A HOME IS FLOODED ALONG
JACKSON RIDGE RD IN ROCKVALE COMMUNITY. PEOPLE TRAPPED
ON 2ND FLOOR.
&&
EVENT NUMBER OHX2000062
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 6:07 PM CST | Areal Flood Advisory | OHX | Bedford, Davidson, Marshall, Maury, Rutherford, Williamson and 1 more | 6 hr |
| Feb 5, 6:26 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall | 34 min |
| Feb 5, 6:32 PM CST | Flash Flood Warning | OHX | Cumberland, DeKalb, Fentress, Jackson, Overton, Pickett and 2 more | 6 hr |
| Feb 5, 6:34 PM CST | Tornado Warning | OHX | Bedford, Marshall | 26 min |
| Feb 5, 6:43 PM CST | Special Weather Statement | OHX | Bedford, Cannon, Rutherford | 47 min |
| Feb 5, 6:48 PM CST | Tornado Warning | OHX | Bedford, Coffee, Rutherford | 15 min |
| Feb 5, 6:49 PM CST | Areal Flood Advisory | OHX | Bedford, Cannon, Coffee, DeKalb, Grundy, Rutherford and 4 more | 3 hr |
| Feb 5, 6:59 PM CST | River Flood Advisory | OHX | Davidson | 19 days |
| Feb 5, 7:01 PM CST | Special Weather Statement | OHX | Coffee, Grundy, Warren | 44 min |
| Feb 5, 7:04 PM CST | Areal Flood Advisory | OHX | Clay, DeKalb, Jackson, Overton, Pickett, Putnam and 1 more | 116 min |
| Feb 5, 7:20 PM CST | Special Weather Statement | OHX | Cannon, DeKalb, Van Buren, Warren, White | 40 min |
| Feb 5, 7:32 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, DeKalb, Putnam, Van Buren, Warren, White | 43 min |
| Feb 5, 7:34 PM CST | Flash Flood Warning | OHX | Cumberland, DeKalb, Van Buren, Warren, White | 4 hr |
| Feb 5, 7:37 PM CST | Flash Flood Warning | OHX | Clay, DeKalb, Jackson, Macon, Overton, Pickett and 2 more | 4 hr |
| Feb 5, 8:01 PM CST | Flash Flood Warning | OHX | Cannon, DeKalb, Rutherford, Smith, Warren, Wilson | 3 hr |
| Feb 5, 8:15 PM CST | Areal Flood Advisory | OHX | Giles, Lawrence, Lewis, Marshall, Maury, Perry and 1 more | 3 hr |
| Feb 5, 8:25 PM CST | River Flood Advisory | OHX | Grundy | 25 hr |
| Feb 5, 8:36 PM CST | River Flood Advisory | OHX | Davidson | 4 hr |
| Feb 5, 9:45 PM CST | Areal Flood Advisory | OHX | Bedford, Cannon, Coffee, Grundy, Rutherford, Van Buren and 1 more | 3 hr |
| Feb 5, 9:56 PM CST | Flash Flood Warning | OHX | Giles, Lawrence, Lewis, Marshall, Maury, Wayne | 3 hr |
| Feb 5, 9:59 PM CST | River Flood Advisory | OHX | Bedford | 13 hr |
| Feb 5, 11:34 PM CST | River Flood Advisory | OHX | Lawrence | 5 hr |
| Feb 6, 1:25 AM CST | Areal Flood Advisory | OHX | Bedford, Cannon, Coffee, Giles, Grundy, Marshall and 1 more | 3 hr |
| Feb 6, 1:29 AM CST | Areal Flood Advisory | OHX | Cannon, Cumberland, DeKalb, Fentress, Overton, Pickett and 4 more | 3 hr |
| Feb 6, 1:39 AM CST | River Flood Advisory | OHX | Giles | 13 hr |
| Feb 6, 1:51 AM CST | River Flood Advisory | OHX | Sumner, Trousdale, Wilson | 58 hr |
| Feb 6, 2:44 AM CST | River Flood Advisory | OHX | Giles | 13 hr |
| Feb 6, 4:26 AM CST | Areal Flood Advisory | OHX | Bedford, Coffee, Giles, Grundy, Lawrence, Marshall and 2 more | 9 hr |
| Feb 6, 4:30 AM CST | Areal Flood Advisory | OHX | Cannon, Cumberland, DeKalb, Fentress, Overton, Pickett and 5 more | 9 hr |
| Feb 6, 5:00 AM CST | River Flood Warning | OHX | Lawrence | 10 hr |
| Feb 6, 5:45 AM CST | River Flood Advisory | OHX | Maury | 8 hr |
| Feb 6, 6:01 AM CST | River Flood Advisory | OHX | Decatur, Hardin, Perry, Wayne | 10 hr |
| Feb 6, 7:15 AM CST | River Flood Advisory | OHX | Hickman | 7 hr |
| Feb 6, 8:53 AM CST | River Flood Advisory | OHX | Davidson | 15 days |
| Feb 6, 8:56 AM CST | River Flood Advisory | OHX | Bedford, Marshall | 19 hr |
| Feb 6, 10:31 AM CST | River Flood Advisory | OHX | Williamson | 18 hr |
| Feb 6, 10:37 AM CST | River Flood Advisory | OHX | Perry, Wayne | 18 hr |
| Feb 6, 10:54 AM CST | River Flood Advisory | OHX | Marshall | 12 hr |
| Feb 6, 11:24 AM CST | River Flood Advisory | OHX | Davidson, Williamson | 28 hr |
| Feb 6, 1:28 PM CST | River Flood Advisory | OHX | Williamson | 22 hr |
| Feb 6, 1:29 PM CST | Areal Flood Advisory | OHX | Cannon, Cumberland, DeKalb, Fentress, Overton, Pickett and 5 more | 3 hr |
| Feb 6, 1:38 PM CST | River Flood Warning | OHX | Maury | 42 hr |
| Feb 6, 1:43 PM CST | River Flood Warning | OHX | Hickman | 3 days |
| Feb 6, 2:17 PM CST | River Flood Warning | OHX | Giles | 10 hr |
| Feb 6, 2:25 PM CST | Winter Weather Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 24 more | 22 hr |
| Feb 6, 3:01 PM CST | River Flood Advisory | OHX | Lawrence | 6 hr |
| Feb 6, 3:35 PM CST | River Flood Warning | OHX | Giles | 44 hr |
| Feb 6, 3:45 PM CST | River Flood Advisory | OHX | Davidson | 52 hr |
| Feb 6, 3:49 PM CST | River Flood Warning | OHX | Perry | 40 hr |
| Feb 6, 3:58 PM CST | River Flood Warning | OHX | Decatur, Hardin, Perry, Wayne | 20 days |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.